MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPEN END URETERAL AXXCESS CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC CORPORATION OPEN END URETERAL AXXCESS CATHETER; CATHETER, URETHRAL
Model Number M0064051160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event date was approximated to (b)(6) 2022 based on the date the manufacturer became aware of the event.(b)(4).The complainant indicated that the device is not available for return; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an axxcess ureteral catheter open end device was used in the ureter during a ureteral stent implantation procedure performed on an unknown date.During unpacking, it was noticed that the catheter was broken near the hand base.The stent placement procedure was completed without using the access ureteral catheter.Note: the photo submitted by the customer confirmed that the catheter was broken near the handle base.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: event date was approximated to 03/01/2022 based on the date the manufacturer became aware of the event.Block h6: medical device code a0401 captures the reportable event of catheter break.Block h10: investigation results the returned axxcess ureteral catheter open end device was analyzed, and a visual evaluation noted that the device was returned in an open pouch.It was also observed that the catheter was torn at the distal end.No other problems with the device were noted.Media analysis performed to the photo submitted by the customer revealed that the catheter was torn and was outside its original pouch.Based on the condition of the returned device, the reported event of catheter break was confirmed.It is possible that operational factors such as the force used when the catheter was pushed up with the pusher over the guidewire, and/or the excessive force applied to the device during used could have caused the catheter to break.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
OPEN END URETERAL AXXCESS CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14228104
Report Number3005099803-2022-02126
Device Sequence Number13878291
Product Code GBM
UDI-Device Identifier08714729134213
UDI-Public08714729134213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model NumberM0064051160
Device Catalogue Number405-116
Device Lot Number0028818234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown